Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A simple proof of the Grothendieck theorem on the Dieudonné property of $C_0(T)$


Author: T. V. Panchapagesan
Journal: Proc. Amer. Math. Soc. 129 (2001), 823-831
MSC (1991): Primary 47B38, 46G10; Secondary 28B05
DOI: https://doi.org/10.1090/S0002-9939-00-05612-4
Published electronically: September 20, 2000
MathSciNet review: 1707021
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $T$ be a locally compact Hausdorff space and let $C_0(T)$ be the Banach space of all complex valued continuous functions vanishing at infinity in $T$, provided with the supremum norm. Let $X$ be a locally convex Hausdorff space (briefly, an lcHs) which is quasicomplete. A simple proof of the Grothendieck theorem on the Dieudonné property of $C_0(T)$ is given. The present proof is much simpler than that given in an earlier work of the author (Characterizations of weakly compact operators on $C_0(T)$, Trans. Amer. Math. Soc. 350 (1998), 4849-4867).


References [Enhancements On Off] (What's this?)

  • 1. R. G. Bartle, N. Dunford and J. T. Schwartz, Weak compactness and vector measures, Canad. J. Math. 7, (1955), 289-305. MR 16:1123c
  • 2. J. Diestel and J. J. Uhl, Vector Measures, Survey No.15, Amer. Math. Soc., Providence, R.I., (1977). MR 56:12216
  • 3. N. Dinculeanu, Vector Measures, Pergamon Press, New York, (1967). MR 34:6011b
  • 4. N. Dinculeanu and I. Kluvánek, On vector measures, Proc. London Math. Soc. 17, (1967), 505-512. MR 35:5571
  • 5. I. Dobrakov and T. V. Panchapagesan, A simple proof of the theorem on Borel extension and weak compactness of operators, submitted.
  • 6. R. E. Edwards, Functional Analysis, Theory and Applications, Holt, Rinehart and Winston, New York, (1965). MR 36:4308; corrected reprint MR 95k:46001
  • 7. A. Grothendieck, Sur les applications linéares faiblement compactes d'espaces du type $C(K)$, Canad. J. Math. 5, (1953), 129-173. MR 15:438b
  • 8. P. R. Halmos, Measure Theory, Van Nostrand, New York, (1950). MR 11:504d
  • 9. I. Kluvánek, Characterization of Fourier-Stieltjes transforms of vector and operator valued measures, Czech. Math. J. 17, (1967), 261-277. MR 37:6430
  • 10. C. W. McArthur, On a theorem of Orlicz and Pettis, Pacific J. Math. 22, (1967), 297-302. MR 35:4702
  • 11. T. V. Panchapagesan, Applications of a theorem of Grothendieck to vector measures, J. Math. Anal. Appl. 214, (1997), 89-101. MR 99h:28022
  • 12. T. V. Panchapagesan, Baire and $\sigma$-Borel characterizations of weakly compact sets in $M(T)$, Trans. Amer. Math. Soc. 350 (1998), 4839-4847. MR 99h:28008
  • 13. T. V. Panchapagesan, Characterizations of weakly compact operators on $C_0(T)$, Trans. Amer. Math. Soc. 350, (1999), 4849-4867. MR 99b:47046
  • 14. T. V. Panchapagesan, On the limitations of the Grothendieck techniques, to appear in Rev. Real Acad. Cienc. Exact. Fis. Natur. Madrid.
  • 15. M. Sion, Outer measures with values in a topological group, Proc. London Math. Soc., 19, (1969), 89-106. MR 39:398
  • 16. H. Weber, Fortsetzung von Massen mit Werten in uniformen Halbgruppen, Arch. Math., XXVII, (1976), 412-423. MR 54:13028

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B38, 46G10, 28B05

Retrieve articles in all journals with MSC (1991): 47B38, 46G10, 28B05


Additional Information

T. V. Panchapagesan
Affiliation: Departamento de Matemáticas, Facultad de Ciencias, Universidad de los Andes, Mérida, Venezuela
Email: panchapa@ciens.ula.ve

DOI: https://doi.org/10.1090/S0002-9939-00-05612-4
Received by editor(s): January 22, 1999
Received by editor(s) in revised form: May 24, 1999
Published electronically: September 20, 2000
Additional Notes: This research was supported by the project C-845-97-05-B of the C.D.C.H.T. of the Universidad de los Andes, Mérida, Venezuela.
Dedicated: Dedicated to the memory of Professor Ivan Dobrakov
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society